MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION DRAINS EXPRESS SINGLE; APPARATUS, AUTOTRANSFUSION

ATRIUM MEDICAL CORPORATION DRAINS EXPRESS SINGLE; APPARATUS, AUTOTRANSFUSION
Model Number 4000-100N
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be submitted upon completion of the investigation.
 
Event or Problem Description
Received report that upon opening the drain package the drain was found to be cracked on the top.Product was not used on patient.
 
Additional Manufacturer Narrative
Related mdr's: 3011175548-2020-0190, 3011175548-2020-0191, 3011175548-2020-0192 & 3011175548-2020-0193 information provided stated that there were five drains that the top of the actual drain was cracked.The damaged product was noticed upon opening the package and product was not used.One drain out of the five drains was returned for evaluation.During the inspection of the one returned drain, it was found that the handle of the drain where the syringe is placed during shipment was very badly damaged.This sort of damage was clearly done after the product had left the site of manufacture.The handle of the drain is actually part of a one-piece molded assembly.The incoming inspection records for the product lot numbers listed in the bill of materials were reviewed and there were no non-conformances noted within the incoming inspection records.There are multiple assembly steps in the process of manufacturing where damage of this magnitude would be self-evident.Each drain has two hangers that are attached to the handle of the drain.The hangers are attached to the handle of the drain placed by hand by a manufacturing operator during the process of final assembly.Damage of this level could not have happened without being noticed at this step in the manufacturing process.Prior to final packaging the prefilled syringe is then put into place on top of the chest drain handle using a twist lock.This again is done by hand and a handle that had been cracked at this point would be self-evident.The product is once again observed when the product is packaged per production procedure.At this point in the process, damage of this level would be self-evident.For damage like this to occur all from the same lot number, the drains would have had to be damaged either in transit or at the receiving site.The instructions for use (ifu) states in the precautions: ¿do not use if device or package is damaged." based on the evaluation of the one returned drain the damage cannot be confirmed to have happened during the manufacturing process of the drain.Damage of this type to the drain most likely occurred during the shipping process or handling/storage of the drain.H3 other text : not available for return.

Brand Name
DRAINS EXPRESS SINGLE
Common Device Name
APPARATUS, AUTOTRANSFUSION
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH 03054
MDR Report Key10475113
Report Number3011175548-2020-01094
Device Sequence Number3177591
Product Code CAC
UDI-Device Identifier00650862115130
UDI-Public00650862115130
Combination Product (Y/N)N
Initial Reporter StateOH
PMA/510(K) Number
K043140
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2023
Device Model Number4000-100N
Device Catalogue Number4000-100N
Device Lot Number459660
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2020
Supplement Date Received by Manufacturer01/17/2021
Initial Report FDA Received Date08/31/2020
Supplement Report FDA Received Date01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1